Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 3, 2012, 2:13 PM EDT for Screven County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 2:13 PM EDT (18:13 UTC)
- Expired
- Jul 3, 2012, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
County Screven County, GA
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:55 PM EDT | TSTM WND DMG | 7 Ene Sylvania, GA | THE PUBLIC REPORTED A TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2583 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
611
WWUS82 KCHS 031813
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT TUE JUL 3 2012
GAZ088-031845-
SCREVEN-
213 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 245 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTHEAST OF GREEN HILL...MOVING SOUTH
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...NEWINGTON...OLIVER AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3286 8164 3284 8144 3277 8142 3277 8143
3271 8141 3270 8143 3269 8141 3264 8140
3263 8142 3260 8139 3252 8152 3250 8155
3260 8171
TIME...MOT...LOC 1814Z 012DEG 10KT 3277 8153
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:35 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 3, 1:35 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 135 PM EDT TUE JUL 3 2012 .SYNOPSIS... A STRONG UPPER RIDGE WILL REMAIN WEST OF THE AREA THIS WEEK WHILE A SURFACE TROUGH PERSISTS INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NO CHANGES NEEDED DURING THE EARLY AFTERNOON UPDATE. STATISTICAL GUIDANCE FROM NAM AND GFS ARE VERY DRY OVER THE AREA SHOWING LITTLE IF ANY CHANCE FOR CONVECTION LATER TODAY...BUT SOME OF THE HI-RES MODELS STILL INDICATE THE POSSIBILITY OF ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE AS IT MOVES INLAND...SO I WILL NOT LOWER THE POPS ANY FURTHER THAN CURRENTLY IN THE FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...ANY LINGERING CONVECTION WILL QUICKLY END BY MID TO LATE EVENING AS THE SEA BREEZE CLEARS THE FAR WESTERN AREAS AND INSTABILITY WANES. DEBRIS CLOUDINESS WILL GRADUALLY THIN WITH TIME...BUT UPSTREAM CIRRUS WILL CONTINUE TO CROSS THE AREA OVERNIGHT. TEMPERATURES WILL BOTTOM OUT IN THE LOWER-MID 70S...EXCEPT UPPER 70S/NEAR 80 AT THE BEACHES AND IN DOWNTOWN CHARLESTON. WEDNESDAY THROUGH FRIDAY...THE GENERAL SYNOPTIC PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH FRIDAY. AT THE SURFACE...A PERSISTENT INLAND TROUGH WILL STRENGTHEN AND SLIP CLOSER TO THE COASTLINE AS THE WEEK PROGRESSES. AT THE UPPER LEVELS...RIDGING WILL BECOME CENTERED TO THE WEST...WHILE A PROGRESSIVE TROUGH ALOFT WITH EMBEDDED SHORTWAVE ENERGY SLIPS DOWN THE EAST COAST. ISOLATED TO SCATTERED CONVECTION IS POSSIBLE EACH AFTERNOON...AS A WEAKER CAPPING INVERSION ALLOWS TYPICAL SEA BREEZE CONVERGENCE TO INITIATE DIURNAL THUNDERSTORM ACTIVITY. ADDITIONAL CONVERGENCE WITHIN THE SURFACE TROUGH STRETCHING ACROSS THE SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER REGION WILL SUPPORT UPSTREAM CONVECTION THAT COULD PROGRESS INTO THE FORECAST AREA EACH EVENING WITHIN DEEP WESTERLY FLOW ALOFT. SOME NUMERICAL MODEL SOLUTIONS EVEN SUGGEST THAT UPPER LEVEL FORCING WITHIN THE TROUGH ALOFT COULD ALLOW THE EVENING CONVECTION TO PERSIST INTO THE OVERNIGHT HOURS. HAVE THUS MAINTAINED A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TO CONTINUE INTO THE NIGHTTIME PERIODS BOTH WEDNESDAY AND THURSDAY. STEADILY FALLING HEIGHTS ALOFT THROUGH FRIDAY WILL MAINTAIN A GRADUAL COOLING TREND. HIGH TEMPERATURES WILL STILL RISE ABOVE SEASONAL NORMALS...REACHING THE MID TO UPPER 90S AWAY FROM THE COAST ON WEDNESDAY AND THE LOW TO MID 90S BY THURSDAY AND FRIDAY. DEW POINTS WILL STILL LINGER IN THE LOW TO MID 70S EACH AFTERNOON...YET THE DECREASING TEMPERATURES WILL KEEP HEAT INDICES BELOW ADVISORY CRITERIA. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE BROAD TROUGH ALOFT WILL BEGIN TO DIMINISH THROUGH THE WEEKEND...WITH A WEAK RIDGING PATTERN DEVELOPING IN ITS PLACE. MOISTURE AND CONVERGENCE WILL REMAIN ENHANCED WITHIN AN INLAND SURFACE TROUGH THAT WILL UNDERGO SEVERAL STAGES OF WEAKENING AND STRENGTHENING THROUGH THE PERIOD. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THE SURFACE PATTERN WILL BE WEAKEST FRIDAY AND SATURDAY...AS THE ATLANTIC RIDGE ATTEMPTS TO BUILD BACK OVER THE COASTLINE. THE SURFACE TROUGH THEN RESTRENGTHENS FROM THE NORTH SUNDAY AND MONDAY...AS SOME ADDITIONAL SHORTWAVE ENERGY SLIPS INTO THE REGION FROM THE GREAT LAKES. WILL MAINTAIN MENTION OF ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS EACH DAY ACCORDINGLY...ESPECIALLY DURING THE TIMES OF MAX HEATING/INSTABILITY OF THE AFTERNOON/EARLY EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAFS. ISOLATED CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON...BUT COVERAGE SHOULD REMAIN QUITE LIMITED. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER THAN 30 PERCENT CONFIDENCE LEVEL. && .MARINE... SOUTHERLY WIND REGIME WILL PERSIST INTO TONIGHT. WINDS WILL REMAIN 15 KT OR LESS THROUGH THE PERIOD WITH SEAS 2-4 FT. WEDNESDAY THROUGH SATURDAY...THE MARINE AREA WILL BE GENERALLY BE LOCATED BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE WEST/NORTHWEST THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AT OR BELOW 15 KT WILL PREVAIL INTO EARLY NEXT WEEK...WITH SEAS 1 TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER MARINE ZONES. THE INLAND SURFACE TROUGH WILL BE ON A STEADY STRENGTHENING TREND AS THE WEEK PROGRESSES...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES...ESPECIALLY BY LATER IN THE WEEK. HOWEVER WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .TIDES/COASTAL FLOODING... THE UPCOMING FULL MOON COMBINED WITH THE PERIGEAN SPRING TIDES WILL RESULT A RISK FOR SHALLOW COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE DURING THE EVENING HOURS THIS EVENING THROUGH MUCH OF THE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...ALSHEIMER SHORT TERM...ALSHEIMER LONG TERM...BSH AVIATION...JHP MARINE...ALSHEIMER/BSH TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 3, 3:23 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 323 AM EDT TUE JUL 3 2012 AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-040730- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 323 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-040730- CHARLESTON HARBOR- 323 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT TUE JUL 3 2012
GAZ088-031845-
SCREVEN-
213 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 245 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTHEAST OF GREEN HILL...MOVING SOUTH
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...NEWINGTON...OLIVER AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3286 8164 3284 8144 3277 8142 3277 8143
3271 8141 3270 8143 3269 8141 3264 8140
3263 8142 3260 8139 3252 8152 3250 8155
3260 8171
TIME...MOT...LOC 1814Z 012DEG 10KT 3277 8153The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:26 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 64 min |
| Jul 3, 3:46 PM EDT | Special Weather Statement | CHS | Effingham | 44 min |
| Jul 3, 4:04 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 56 min |
| Jul 3, 4:23 PM EDT | Special Weather Statement | CHS | Jenkins | 52 min |
| Jul 3, 4:39 PM EDT | Special Weather Statement | CHS | Bulloch | 51 min |
| Jul 3, 4:50 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 55 min |
| Jul 3, 5:42 PM EDT | Special Weather Statement | CHS | Bulloch | 48 min |
| Jul 3, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans | 54 min |
| Jul 3, 6:34 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans | 41 min |
| Jul 3, 6:57 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 48 min |
| Jul 3, 2:51 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 3, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 57 min |
| Jul 3, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton | 56 min |
| Jul 3, 4:41 PM EDT | Special Weather Statement | CHS | Hampton | 49 min |
| Jul 3, 4:48 PM EDT | Coastal Flood Advisory | CHS | 5 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.